MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SKY 4 LEVEL PLTE 64MM TI; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MEDOS INTERNATIONAL SàRL CH SKY 4 LEVEL PLTE 64MM TI; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 186804064
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the skyline plate cam lock was not engaging correctly at c3 on the left.Upon inspection, the rep noticed that it was possible, given the angle in relation to the plate, the cam lock may not be engaging correctly with the head of screw.Rep recommended to surgeon to return the cam to its neutral position and back out the screw by 2mm or replace the screw with one that was 2mm longer.Both solutions goal was to the have to screw head at an adequate height to successfully engage with the cam lock mechanism.Surgeon decided to back the original screw out by 2mm.He then tried to re-engage the locking mechanism.The cam lock spun beyond it¿s locking zone, was ¿loose¿ and now was at a pronounced height compared being flush with the plate.The conclusion was drawn that the cam lock mechanism was broken.At this point, the surgeon decided to delicately return the cam to neutral and tactically confirm screw purchase at c3 on the left (the broken cam in question).He stated that the risk of removing the entire constructs screws, replacing the plate and re-screwing with oversized rescue screws could potentially create bigger issues than leaving the construct the way it was with the current broken locking mechanism.Surgeon mentioned he planned on backing up the patient the following week, which was a procedure he already planned on performing prior to the malfunction.This would potential alleviate the load on the c3/left screw.Levels: c3-c7.Initial plan: c3-c7.Final: c3-c7.

Brand Name
SKY 4 LEVEL PLTE 64MM TI
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8287184
Report Number1526439-2019-51287
Device Sequence Number16748701
Product Code KWQ
UDI-Device Identifier10705034133881
UDI-Public(01)10705034133881
Combination Product (Y/N)N
Initial Reporter StateGA
PMA/510(K) Number
K052552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186804064
Device Catalogue Number186804064
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2019
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;